Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Menstrual periods twice a month after taking contraceptive pill. What could be the reason?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
Hi, I went off the contraceptive pill in at the end of July as my husband and I ate trying for a baby. I had my period normal 28 days in September but since October & November I've had my period twice in one month.. Why is this happening??
Posted Fri, 29 Nov 2013 in Pregnancy
Answered by Dr. S Patra 1 hour later
Brief Answer: DETAILS ARE GIVEN BELOW. Detailed Answer: Hello, Thanks for writing to us. According to your given information, 2 times period in a month may be due to hormonal imbalance, mental stress or emotional upset, withdrawal effect of the pill, over weight, abnormal thickening of uterine lining, pelvic infection, polyp or fibroid etc. Here, I suggest you to undergo some investigations like Trans Vaginal Ultrasound scan (TVS), D21-progesterone assay, blood for Hb%, Complete blood count etc. These are quite necessary to pinpoint the diagnosis and make proper treatment. You can consult with your gynecologist for proper guidance and prescription. In the mean time, you can do the following things to get effective result: a) Take IRON, FOLIC ACID & Vitamin E supplements with your regular diet which is enriched with vegetables, animal protein and pulses. b) Do regular meditation or yoga for 15-30 min to avoid mental stress/ anxiety or depression. Maintain genital hygiene properly. c) Drink more water (2.5-3 lit/ day) or fruit juice to stay hydrated and better systemic circulation. d) Do regular mild to moderate exercise to control or reduce body weight and maintain overall fitness. Hope, I have answered your query. Let me know, if you need further clarification. Wish your good health and take care yourself. Regards, Dr Soumen For future query, you can directly approach me through WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor